Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 466, NWS Atlanta, GA

October 29, 2020Union County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 10:22 AM EDT for Union County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Oct 29, 2020, 10:22 AM EDT (14:22 UTC)
Expired
Oct 29, 2020, 12:50 PM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Union County, GA

The radar

The Greer radar (KGSP), 157 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nottely River near Blairsville (BLVG1).

Action stage
11 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

360 
WGUS42 KFFC 291422
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1022 AM EDT Thu Oct 29 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Nottely River near Blairsville affecting Union County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC291-300230-
/O.NEW.KFFC.FL.W.0466.201029T1422Z-000000T0000Z/
/BLVG1.1.ER.201029T1410Z.201029T1415Z.000000T0000Z.NO/
1022 AM EDT Thu Oct 29 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Nottely River near Blairsville.
* From this morning until further notice.
* At 10:15 AM EDT Thursday the stage was 14 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
      3486 8391 3481 8386

$$
1 follow-up statement
832 
WGUS82 KFFC 291650
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1250 PM EDT Thu Oct 29 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Nottely River near Blairsville affecting Union County.

GAC291-291800-
/O.CAN.KFFC.FL.W.0466.000000T0000Z-201029T1650Z/
/BLVG1.1.ER.700119T1333Z.700119T1333Z.700119T1333Z.NO/
1250 PM EDT Thu Oct 29 2020

...The Flood Warning for the Nottely River near Blairsville has been 
cancelled...

The Flood Warning is cancelled for
  the Nottely River near Blairsville.
* At 12:15 PM EDT Thursday the stage was 13.4 feet.
* Flood stage is 14 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3477 8392 3482 8396 3485 8401 3489 8396
      3486 8391 3481 8386

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 7:49 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Oct 29, 7:49 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
749 AM EDT Thu Oct 29 2020

.PREV DISCUSSION... /Issued 350 AM EDT Thu Oct 29 2020/

..Remnants of Tropical Storm Zeta currently tracking across
western and north Georgia bringing strong gusty winds to the area
early this morning...

SHORT TERM /Today through Friday/...

Tropical Storm Zeta currently over central AL will rapidly move
across portions of west and north GA, exiting the forecast area by
mid to late morning and continuing to the northeast. An upper
level short wave will push across portions of north GA late this
evening, helping to push the surface low east of the area. Surface
high pressure will begin building into the area Friday afternoon.

As Zeta moves across the area this morning light to moderate rain
showers will continue across north and much of central Georgia.  1
to 2.5 inches of rainfall is expected through Friday morning across
areas along and north of I-85, with locally heavier rainfall
possible across portions of north GA. A Flash Flood Watch will
remain in effect through 8pm tonight.  Zeta will spread a swath of
up to 50-70 mph wind gusts again mainly along and north of I-85 as
Zeta moves across the area through 8am or so this morning.  Wind
will remain gusty this morning, however maximum wind gusts will drop
into the 20-30 mph range with isolated 15-25 mph gusts possible this
afternoon.

Low to mid clouds this morning will slowly improve through early
afternoon, with clouds scattering by late afternoon across much of
the area, however as the short wave moves across this evening
clouds will linger across portions of north GA into the late
evening hours.

With rapidly changing conditions through much of the forecast
period, guidance temperatures are in general agreement through the
period and stayed with a blend of guidance.

Atwell

LONG TERM /Friday Night through Wednesday/...

A much more benign and quiet forecast remains in the long term
with mainly dry ridge dominated and abnormally cool airmass in
place. Only main influencing feature to speak of is with a mostly
dry reinforcing cold front on Sunday. There is some potential for
an area of enhanced low level moisture advecting northwestward
off the Atlantic ahead of the front so have included a small zone
of slight pops for light rain in the far northeast CWA late
Saturday into Sunday.

What is more impactful will be the much cooler temps and possibly
coldest of the season so far to be ushered in behind the front
for Monday morning and Tuesday morning. The current forecast looks
to have some low 30s and freeze potential in the far NE higher
elevations early Monday and while other parts of north GA could be
in the mid 30s the enhanced NW gradient winds should limit frost
potential. Tuesday morning on the other hand looks to be even
cooler with lax winds so is a better bet for not just freeze
potential in the NE but also frost across much of the rest of
north GA. Central GA looks to be more in the upper 30s with this
update, but overall guidance has trended cooler than yesterday.

Baker

&&

.AVIATION...
12Z Update...
Light rain showers associated will linger across the TAF sites
through 14-16Z as Tropical Storm Zeta continues to move to the
northeast. SW and W winds of 15-20G30kts will diminish to 13-18kt
sustained winds after 15-16Z. MVFR CIGs will improve to MVFR
through 16-20Z with VFR after 20Z and SCT clouds between 21-24Z.

//ATL Confidence...12Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  50  68  45 /  50  20   0   0
Atlanta         76  49  62  46 /  50  10   0   0
Blairsville     73  45  57  38 /  70  30   5   0
Cartersville    76  48  61  44 /  50  20   5   0
Columbus        79  51  68  49 /  40   5   0   0
Gainesville     76  49  63  44 /  70  20   0   0
Macon           83  50  71  47 /  50  20   0   0
Rome            77  49  62  42 /  50  20   5   0
Peachtree City  77  48  64  46 /  50  10   0   0
Vidalia         83  52  72  51 /  60  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM EDT this afternoon for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Crawford...Crisp...Dodge...Dooly...Glascock...Greene...
Hancock...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Madison...Marion...Monroe...Morgan...
Muscogee...Oconee...Oglethorpe...Peach...Pike...Pulaski...
Putnam...Schley...Stewart...Sumter...Talbot...Taliaferro...
Taylor...Twiggs...Upson...Warren...Washington...Webster...
Wilcox...Wilkes...Wilkinson.

Tropical Storm Warning for the following zones: Banks...Barrow...
Bartow...Carroll...Catoosa...Chattooga...Cherokee...Clayton...
Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...
Haralson...Harris...Heard...Henry...Jackson...Lumpkin...
Meriwether...Murray...Newton...North Fulton...Paulding...
Pickens...Polk...Rockdale...South Fulton...Spalding...Towns...
Troup...Union...Walker...Walton...White...Whitfield.

&&

SHORT TERM...Atwell
LONG TERM....Baker
AVIATION...Atwell
Hazardous weather outlook, Oct 29, 6:45 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
645 AM EDT Thu Oct 29 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
645 AM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Tropical Storm Warning is in effect until 11 AM this morning
across north Georgia and portions of west central Georgia. Maximum
sustained winds of 25 to 35 mph and gusts up to 60 mph are
possible, which will bring down trees and powerlines. Other areas
southeast of the warning area are in a Wind Advisory for winds of
15-25 mph gusting up to 45 mph.

While the majority of rainfall and the flash flood threat is
diminishing across north Georgia, lingering runoff may cause
minor flooding of rivers, creeks, and streams.

For more detailed information on Tropical Storm Zeta, please
refer to the Hurricane Local Statement at weather.gov/atlanta.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A strong cold front, while mostly dry, will bring some of the
coldest temperatures of the season to the area for Monday and
Tuesday mornings. The far northeast mountains could have freezing
temps in the low 30s both mornings and other areas in north
Georgia could have some frost concerns mainly Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Oct 29, 10:01 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TROPICAL STORM   2 NE CREST              32.95N  84.42W
10/29/2020                   UPSON              GA   EMERGENCY MNGR

            TWO TREES WERE REPORTED DOWN ON JEFF DAVIS ROAD. ONE
            NEAR WOODALL ROAD AND THE OTHER NEAR MOUNTAIN VIEW
            BAPTIST CHURCH.

&&

EVENT NUMBER FFC2001293

LREAVES
Local storm report, Oct 29, 10:02 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TROPICAL STORM   1 NE SUNNYSIDE          32.91N  84.40W
10/29/2020                   UPSON              GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            PICKARD ROAD AND HICKORY DRIVE.

&&

EVENT NUMBER FFC2001294

LREAVES
Local storm report, Oct 29, 10:03 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TROPICAL STORM   2 N SPREWELL BLUFF STAT 32.88N  84.47W
10/29/2020                   UPSON              GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OLD
            ALABAMA ROAD AND SPREWELL BLUFF ROAD.

&&

EVENT NUMBER FFC2001295

LREAVES
Local storm report, Oct 29, 10:06 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TROPICAL STORM   1 NNE HANNAHS MILL      32.94N  84.34W
10/29/2020                   UPSON              GA   EMERGENCY MNGR

            POWER LINES WERE REPORTED DOWN NEAR THE INTERSECTION OF
            US19 AND DELRAY ROAD.

&&

EVENT NUMBER FFC2001296

LREAVES
Local storm report, Oct 29, 10:18 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     TROPICAL STORM   ZEBULON                 33.10N  84.34W
10/29/2020                   PIKE               GA   EMERGENCY MNGR

            SEVERAL TREES WERE REPORTED DOWN ACROSS MAINLY EASTERN
            PIKE COUNTY. TREES WERE REPORTED DOWN ALONG STATE
            HIGHWAY 362 IN WILLIAMSON, NEAR THE INTERSECTION OF DREW
            ALLEN ROAD NEAR WILLIAMSON ZEBULON ROAD, NEAR WEST ROAD,
            NEAR GLOVER ROAD, NEAR ADAMS ROAD, AND NEAR PINE VALLEY
            ROAD.

&&

EVENT NUMBER FFC2001297

LREAVES
Local storm report, Oct 29, 10:21 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     TROPICAL STORM   MIDTOWN                 33.77N  84.39W
10/29/2020                   FULTON             GA   LAW ENFORCEMENT

            A LARGE TREE WAS DOWNED ONTO POWER LINES ON FOWLER ST
            NW BETWEEN 4TH ST NW AND BOBBY DODD WAY NW.

&&

EVENT NUMBER FFC2001298

RWILLIS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:43 PM EDTWind AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more14 hr
Oct 29, 3:44 AM EDTSpecial Weather StatementFFCHaralson, Polk31 min
Oct 29, 3:50 AM EDTSpecial Weather StatementFFCHeard25 min
Oct 29, 3:55 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield65 min
Oct 29, 4:10 AM EDTSpecial Weather StatementFFCFloyd50 min
Oct 29, 4:17 AM EDTSpecial Weather StatementFFCHeard28 min
Oct 29, 4:36 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens54 min
Oct 29, 4:56 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker, Whitfield49 min
Oct 29, 5:05 AM EDTRiver Flood WarningFFCForsyth, Fulton32 hr
Oct 29, 5:11 AM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union, White49 min
Oct 29, 5:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray30 min
Oct 29, 5:57 AM EDTSpecial Weather StatementFFCTowns, Union, White33 min
Oct 29, 7:40 AM EDTRiver Flood WarningFFCTowns3 hr
Oct 29, 8:29 AM EDTRiver Flood WarningFFCUnion6 hr
Oct 29, 8:34 AM EDTRiver Flood WarningFFCTowns14 hr
Oct 29, 10:11 AM EDTRiver Flood WarningFFCForsyth7 hr
Oct 29, 1:47 PM EDTRiver Flood WarningFFCWhitfield8 hr
Oct 29, 7:40 PM EDTRiver Flood WarningFFCDawson, Forsyth5 hr
Oct 29, 7:43 PM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more8 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.